Alert archive / Virginia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 114, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 4, 2004, 4:39 PM EDT for Russell County, Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2004, 4:39 PM EDT (20:39 UTC)
- Expired
- Jun 4, 2004, 5:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Russell County, VA
The radar
The Jackson,KY radar (KJKL), 130 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:11 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 4, 3:11 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 234 PM EDT FRI JUN 4 2004 .SHORT TERM....TONIGHT AND SATURDAY...UPPER LEVEL LOW IS EVER SO SLOWLY MOVING EAST ACROSS EASTERN KY THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED AROUND THE UPPER LOW IN EASTERN KY AND SPREAD SOUTHEAST INTO EXTREME NORTHERN TN AND SW VA AT MID AFTERNOON. SOME POTENTIAL RURAL AND SMALL STREAM FLOODING MAY BE POSSIBLE THROUGH THE AFTERNOON OVER SW VA BUT WITH LOSS OF HEATING SHOWERS AND THUNDERSTORMS SHOULD DECREASE RAPIDLY. TEMPERATURES THIS AFTERNOON RANGE FROM THE UPPER 60S TO THE LOWER 70S NORTH NEAR 80 SOUTH. DRY AIR HAS HELPED DROPPED DEWPOINTS INTO THE MID 50S TO NEAR 60. AT THE SURFACE A COLD FRONT LIES ACROSS THE SOUTHEAST WITH A LOW PRESSURE AREA ACROSS THE PIEDMONT AND A WARM FRONT ALONG THE NC COAST. HIGH PRESSURE WAS ACROSS THE GREAT LAKES AND EXTENDING ACROSS THE MS VALLEY. UPPER LEVEL TROUGH WILL STAY OVER THE EAST AND COOL HIGH PRESSURE WILL BUILD ACROSS THE FORECAST AREA TONIGHT AND SATURDAY. KEPT A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT NORTH AND SLIGHT CHANCE CENTRAL AREAS AND THEN DRY SATURDAY WITH MOSTLY SUNNY SKIES. THERE MAY BE SOME FOG ESPECIALLY OVER NE TN AND SW VA TONIGHT AND EARLY SATURDAY DUE TO THE RAIN TODAY IF THERE IS ENOUGH CLEARING BEORE MORNING. LOWS TONIGHT SHOULD BE IN THE 50S MOST LOCATIONS WITH HIGHS SATURDAY MID 70S TO MID 80S. .LONG TERM...ANOTHER FRONTAL SYSTEM MOVES INTO THE REGION SUNDAY NIGHT INTO MONDAY BRINGING AN INCREASE IN CHANCE OF RAIN THAT PERIOD. THE ASSOCIATED WARM FRONT WILL MOVE BACK NORTH MONDAY NIGHT PUTTING THE SOUTHERN APPALACHIANS BACK IN THE WARM SECTOR FOR THE REMAINDER OF THE FORECAST PERIOD. SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE THE ORDER OF BUSINESS THROUGH FRIDAY. TEMPERATURES WILL HAVE A STEADY RISE THROUGH THE EXTENDED PERIOD WITH HIGHS REACHING NEAR 90 TO THE SOUTH AND MID 80S NORTH. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 84 61 86 / 10 0 10 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 80 59 84 / 10 10 10 20 OAK RIDGE, TN 57 80 58 85 / 10 10 10 20 TRI CITIES AIRPORT, TN 55 76 55 81 / 30 10 10 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD/HW
Hazardous weather outlook, Jun 4, 5:17 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 517 AM EDT FRI JUN 4 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-051000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 517 AM EDT (417 AM CDT) FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE REGION WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY INTO TONIGHT...WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE. WITH THE GROUND ALREADY WET IN MANY AREAS...FLOODING WILL BE POSSIBILITY... ESPECIALLY ACROSS THE NORTHERN CUMBERLAND PLATEAU...NORTHEAST TENNESSEE AND EXTREME SOUTHWEST VIRGINIA. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:26 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 34 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.